A forum specifically for patients only to use (e.g. newly diagnosed, recovering from surgery, having chemotherapy or patients in follow up).

Moderator: volmod

LindaH
Posts: 186
Joined: Tue Jan 15, 2013 8:12 pm

Neuralgia

Postby LindaH » Fri Sep 20, 2013 6:25 pm

Is anyone else suffering back pain because of neuralgia

I have been given some tablets for the pain called Pregabaline & Amitriptyline. This last one is only to be taken at night, so I did last night and this morning at 9 am I could not wake up. I finally came round at about 4 pm this evening.

I have also taken 3 of the Pregabaline (over two days) and just after I had some soup because I did not feel hungry at all, well I brought the whole lot back. The leaflet says 1 in 100 will vomit, but goodness the tablets have not had chance to get in my system yet.

Please can anyone help?

Linda x

nikkis
Posts: 513
Joined: Mon Jul 08, 2013 8:29 am

Re: Neuralgia

Postby nikkis » Sat Sep 21, 2013 6:11 pm

Hi Linda,
My husband Paul was prescribed Amitriptyline yesterday for pain in his stomach. It is an anti depressant (could do with it myself!)but is used for chronic pain. Paul slept well and is ok today. I know with these type of drugs they can make you feel worse before you feel better, and they take a while to be effective, so it might be worth sticking with for a while depending on what you can put up with Linda,

Best wishes,
Nikki

LindaH
Posts: 186
Joined: Tue Jan 15, 2013 8:12 pm

Re: Neuralgia

Postby LindaH » Sun Sep 22, 2013 1:27 pm

Hi Nikki, Thank you for your reply, I will persist and give it a good chance.

Linda x

nikkis
Posts: 513
Joined: Mon Jul 08, 2013 8:29 am

Re: Neuralgia

Postby nikkis » Sun Sep 22, 2013 8:33 pm

Really Hope it helps Linda. Again Paul wasn't drowsy today, and he has also had large doses of morphine to go with the amitriptyline. If he had ever taken drugs it would have cost a fortune to get any effect!
Nikki

PCUK Nurse Dianne
Posts: 284
Joined: Tue Aug 14, 2012 3:29 pm

Re: Neuralgia

Postby PCUK Nurse Dianne » Mon Sep 30, 2013 4:00 pm

Linda,

Do you wish to email us with your medication details, especially doses, and we can have a look at this for you. Also, are you drinking plenty of fluids? If you have any kidney issues at all, these tablets may have an effect. With these medications they are usually metabolised and excreted by your liver and kidneys, so if your kidneys are a bit 'sluggish' you may find the effects of the medication take longer to be metabolized. You may find this especially with tablets that cause drowsiness.

Feel free to email Linda and we can just have a quick look at your dosages for you.

Dianne
Support Team